MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a (b)(6) year old male underwent a procedure to access the right femoral vein for rp placement.After doing serial dilation with the rp introducer kit before loading 23 fr dilator and sheath onto 035 super stiff wire md and field rep.Noticed a crack in 2 spots that made a sharp edge that could potentially tear the vein, decided to use another rp introducer kit.No patient harm reported.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.One 23f abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath.Upon evaluation of the returned product, it was found that the sheath tube was split in two places.The sheath was split on the score line in two places; one was located approximately 3.0mm from the distal tip and the other was split approximately 2mm from the distal tip.The tip has damage around the outer circumference.Blood residue was found on the sheath.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Returned device analysis revealed the sheath was within manufacturing specifications.Potential contributing factors to the damage (splits in tip) could be if the sheath was advanced through an area of resistance or if the sheath was subjected to unusual stresses such as tortuous patient anatomy.Another possibility is that the sheath was bumped or dropped prior to use.According to the device history record, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and leak testing.No manufacturing defects were found.Per procedure (abiomed introducer sheath in-process and final inspections): measure tip i.D.Of sheath using appropriate pin gauges.Visual inspection: using 10x magnification, verify the tip is round, no flash protruding, and no flash with width (around circumference), no splitting, cracks or other damages.Per visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Abiomed provides the ifu for this product.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key12790701
Report Number1035166-2021-00134
Device Sequence Number5155984
Product Code DYB
UDI-Device Identifier00885672009786
UDI-Public00885672009786
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-19434
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale